Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 27, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 7, 2015, 3:26 PM CDT for Massac County, Illinois; Ballard County, McCracken County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 3:26 PM CDT (20:26 UTC)
- Expired
- Jul 7, 2015, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Massac County, IL, Ballard County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 9 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
092
WGUS53 KPAH 072026
FFWPAH
ILC127-KYC007-145-072330-
/O.NEW.KPAH.FF.W.0027.150707T2026Z-150707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
326 PM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MASSAC COUNTY IN SOUTHERN ILLINOIS...
BALLARD COUNTY IN WESTERN KENTUCKY...
MCCRACKEN COUNTY IN WESTERN KENTUCKY...
* UNTIL 630 PM CDT
* AT 325 PM CDT...DOPPLER RADAR INDICATED MORE THUNDERSTORMS
PRODUCING HEAVY RAIN INCOMING...CURRENTLY MOVING INTO WESTERN
BALLARD COUNTY AND POISED TO MOVE ACROSS THE WARNED AREA. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY AS THIS ADDITIONAL RAINFALL
OCCURS OVERTOP ALREADY SATURATED GROUNDS FROM THE HEAVY RAINS AND
FLOODED AREAS EARLIER TODAY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PADUCAH...METROPOLIS...LA CENTER...WICKLIFFE...REIDLAND...LONE
OAK...BROOKPORT...BARLOW...MOUND CITY...HENDRON...LOVELACEVILLE...
MASSAC...WEST PADUCAH...WOODLAWN-OAKDALE...NEW COLUMBIA...KEVIL...
JOPPA AND BLANDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3697 8910 3700 8916 3703 8918 3707 8918
3718 8907 3723 8900 3723 8893 3730 8893
3734 8888 3734 8871 3716 8849 3707 8849
3707 8857 3703 8852 3702 8848 3694 8849
3695 8882 3692 8899 3693 8907 3692 8908
$$1 follow-up statement
662
WGUS73 KPAH 072222
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
522 PM CDT TUE JUL 7 2015
ILC127-KYC007-145-072231-
/O.CAN.KPAH.FF.W.0027.000000T0000Z-150707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASSAC IL-BALLARD KY-MCCRACKEN KY-
522 PM CDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING FOR MASSAC...BALLARD AND MCCRACKEN
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED FOR THE TIME BEING...AND FLOODING IS NO
LONGER EXPECTED TO POSE AN IMMEDIATE THREAT.
LAT...LON 3697 8910 3700 8916 3703 8918 3707 8918
3718 8907 3723 8900 3723 8893 3730 8893
3734 8888 3734 8871 3716 8849 3707 8849
3707 8857 3703 8852 3702 8848 3694 8849
3695 8882 3692 8899 3693 8907 3692 8908
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:41 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 7, 2:41 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
241 PM CDT TUE JUL 7 2015
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 125 PM CDT TUE JUL 7 2015
BOUNDARY SET UP ACROSS PAH FA IS HELPING FOCUS SHOWERS/STORMS
ALONG IT. HIGH PW'S AND EFFICIENT RAIN PRODUCING STORMS IS ADDING
TO PREDECESSOR RAINS TO HEIGHTEN FLOOD CONCERNS...COLLABORATED FOR
FFA ACROSS ENTIRE FA THRU 00Z THU.
ANTICIPATE MORE OR LESS CONTINUAL PULSING OF STORMS ALONG BOUNDARY
AND REPEAT TRAINING OVER SAME AREAS THRU TONITE INTO TMRW...AS
PIECES OF ENERGY RUN ALONG IT WITH PARALLEL FLOW ATOP IT. THIS
WILL HEIGHTEN THE FLOODING CONCERNS AS WELL.
BEYOND THAT...TAPERING CHANCES AS HIGHER PRESSURE BUILDS ALOFT AND
STARTS TO SQUEEZE OUT/DISINTEGRATE SAID BOUNDARY WITH TIME.
CLOUDS/CONVECTION TO HOLD DIURNAL RANGES DOWN UNTIL THEN.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 241 PM CDT TUE JUL 7 2015
AN UPPER LEVEL HIGH OVER THE SOUTHEAST U.S. WILL KEEP THE REGION IN
A FAIRLY DRY AND HOT WEATHER PATTERN FRIDAY AND INTO THE EARLY PART
OF THE WEEKEND. A FEW SHOWERS AND STORMS MAY LINGER OVER OUR
NORTHEAST COUNTIES ON FRIDAY DUE TO A WEAK UPPER LEVEL WAVE MOVING
ACROSS ILLINOIS/INDIANA. KEPT SOME SLIGHT TO LOW CHANCE POPS ACROSS
SOUTHWEST INDIANA AND ADJACENT AREAS OF ILLINOIS AND NORTHWEST
KENTUCKY FOR FRIDAY. DRY CONDITIONS ARE EXPECTED FRIDAY NIGHT
THROUGH SUNDAY. PERSISTENT SOUTHWEST FLOW WILL HELP TEMPERATURES
CLIMB TO AROUND 90 DEGREES FRIDAY, AND INTO THE LOWER 90S SATURDAY
AND SUNDAY. DEW POINTS WILL ALSO CLIMB BACK INTO THE LOWER 70S
FRIDAY, AND THIS MOISTURE WILL REMAIN IN PLACE THROUGH THE WEEKEND
INTO EARLY NEXT WEEK. THIS MOISTURE WILL HELP AFTERNOON HEAT
INDICES REACH THE UPPER 90S TO AROUND 100 DEGREES THROUGH THE
EXTENDED.
SUNDAY NIGHT INTO MONDAY, GFS AND ECMWF SHOW A SURFACE LOW SLIDING
SOUTHEAST OUT OF THE UPPER MISSISSIPPI VALLEY. THE CANADIAN SEEMS
TO KEEP THIS FEATURE FARTHER NORTH AND NORTHEAST THAN THE GFS AND
ECMWF. THOUGH THE GFS ONSET OF PRECIPITATION IN OUR REGION IS A BIT
SLOWER THAN THE ECMWF, OVERALL THEY ARE IN DECENT AGREEMENT AND SEEM
A REASONABLE SOLUTION TO FOLLOW. A SMALL CHANCE OF SHOWERS AND
THUNDERSTORMS WILL RETURN TO OUR NORTHEAST COUNTIES BY SUNDAY NIGHT,
THEN CHANCES WILL GRADUALLY INCREASE FROM NORTHEAST TO SOUTHWEST
THROUGH TUESDAY.
&&
.AVIATION...
ISSUED AT 125 PM CDT TUE JUL 7 2015
MVFR RESTRICTIONS IN AREAL CONVECTION WILL IMPACT TERMINALS THRU
THE EVENING WITH REGARD TO BOTH CIGS/VSBYS. OVERNIGHT FOG MAY
LIMIT PREVALING VSBYS AND IFR RESTRICTIONS MAY APPLY LATE TONITE-
EARLY TMRW IN FOG/LOW CLOUD AND/OR PCPN. DAYTIME IMPROVEMENT WILL
BE GRADUAL WITH MVFR CIGS LINGERING AND VSBYS SLOW TO IMPROVE TO
VFR THRU THE PLANNING PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ILZ075>078-
080>094.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MOZ076-086-087-
100-107>112-114.
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR INZ081-082-
085>088.
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KYZ001>022.
&&Hazardous weather outlook, Jul 7, 11:34 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1134 AM CDT TUE JUL 7 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1134 AM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE EFFICIENT RAIN PRODUCERS THIS AFTERNOON THROUGH TONIGHT...AND MAY REPEAT HEAVY RAINS OVER THE SAME AREAS. A FLASH FLOOD WATCH IS IN EFFECT. IN ADDITION...MINOR TO MODERATE FLOODING CONTINUES ON AREA RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS ON RIVER FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE HEAVY RAIN PRODUCING THUNDERSTORMS ARE FORECAST WEDNESDAY AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING. A SMALL CHANCE OF STORMS IS FORECAST THURSDAY INTO FRIDAY AND AGAIN SUNDAY NIGHT AND MONDAY. SEVERE STORMS ARE NOT EXPECTED. REFERENCE THE LATEST FLOOD STATEMENTS FOR DETAILS ON CONTINUED RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... RAINFALL AND FLOODING REPORTS ARE ENCOURAGED.
In the hours before
Local storm report, Jul 7, 10:43 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1043 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HEAVY RAIN TENNYSON 38.08N 87.12W
07/07/2015 M3.10 INCH WARRICK IN PUBLIC
3.10 INCHES OF RAIN SO FAR TODAY
&&
SPLocal storm report, Jul 7, 10:44 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1044 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HEAVY RAIN SANTA CLAUS 38.12N 86.93W
07/07/2015 M2.25 INCH SPENCER IN PUBLIC
2.25 INCHES OF RAIN SO FAR TODAY
&&
SPLocal storm report, Jul 7, 12:20 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1220 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HEAVY RAIN NEWBURGH 37.95N 87.40W
07/07/2015 E2.75 INCH WARRICK IN PUBLIC
2.75 INCHES SO FAR TODAY
&&
SPLocal storm report, Jul 7, 12:28 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1228 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HEAVY RAIN LONE OAK 37.04N 88.67W
07/07/2015 E4.90 INCH MCCRACKEN KY PUBLIC
4.9 INCHES STORM TOTAL FROM THIS MORNING
&&
SPLocal storm report, Jul 7, 1:17 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
117 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN 2 S JUNCTION 37.69N 88.24W
07/07/2015 M2.50 INCH GALLATIN IL TRAINED SPOTTER
2.50 INCHES OF RAIN IN 3 HOURS. LOW WATER CROSSINGS
FLOODED
&&
SPLocal storm report, Jul 7, 1:30 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HEAVY RAIN 2 SE EVANSVILLE 37.96N 87.52W
07/07/2015 M2.00 INCH VANDERBURGH IN TRAINED SPOTTER
2 INCHES OF RAIN SO FAR TODAY NEAR ANGEL MOUNDS. MODERATE
TO HEAVY RAIN ONGOING
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:10 AM CDT | Flash Flood Warning | PAH | Massac | 4 hr |
| Jul 7, 5:20 AM CDT | Flash Flood Warning | PAH | Massac, Pope | 4 hr |
| Jul 7, 6:11 AM CDT | Areal Flood Advisory | PAH | Hardin, Pope | 3 hr |
| Jul 7, 10:42 AM CDT | Areal Flood Advisory | PAH | Gallatin, Hardin | 2 hr |
| Jul 7, 11:23 AM CDT | Flash Flood Watch | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 38 hr |
| Jul 7, 12:16 PM CDT | Areal Flood Advisory | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Williamson | 3 hr |
| Jul 7, 2:40 PM CDT | Areal Flood Advisory | PAH | Alexander, Pulaski, Union | 2 hr |
| Jul 7, 3:20 PM CDT | Areal Flood Advisory | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Williamson | 115 min |
| Jul 7, 4:44 AM CDT | Special Weather Statement | PAH | McCracken | 46 min |
| Jul 7, 4:50 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 15 min |
| Jul 7, 5:37 AM CDT | Special Weather Statement | PAH | Livingston | 23 min |
| Jul 7, 9:01 AM CDT | Areal Flood Warning | PAH | McCracken | 119 min |
| Jul 7, 1:34 PM CDT | Areal Flood Advisory | PAH | Crittenden, Daviess, McLean, Webster | 3 hr |
| Jul 7, 4:10 PM CDT | Areal Flood Advisory | PAH | Calloway, Crittenden, Graves, Livingston, Lyon, Marshall | 3 hr |
| Jul 7, 5:32 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 43 min |
| Jul 7, 5:47 PM CDT | Special Weather Statement | PAH | Hopkins | 43 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.